Geometry & Topology

The simplicial suspension sequence in $\mathbb{A}^1\mskip-2mu$–homotopy

Aravind Asok, Kirsten Wickelgren, and Ben Williams

Full-text: Access denied (no subscription detected)

However, an active subscription may be available with MSP at msp.org/gt.

We're sorry, but we are unable to provide you with the full text of this article because we are not able to identify you as a subscriber. If you have a personal subscription to this journal, then please login. If you are already logged in, then you may need to update your profile to register your subscription. Read more about accessing full-text

Abstract

We study a version of the James model for the loop space of a suspension in unstable A1 –homotopy theory. We use this model to establish an analog of G W Whitehead’s classical refinement of the Freudenthal suspension theorem in A1 –homotopy theory: our result refines F Morel’s A1 –simplicial suspension theorem. We then describe some E1 –differentials in the EHP sequence in A1 –homotopy theory. These results are analogous to classical results of G W Whitehead. Using these tools, we deduce some new results about unstable A1 –homotopy sheaves of motivic spheres, including the counterpart of a classical rational nonvanishing result.

Article information

Source
Geom. Topol., Volume 21, Number 4 (2017), 2093-2160.

Dates
Received: 6 August 2015
Revised: 7 July 2016
Accepted: 18 August 2016
First available in Project Euclid: 19 October 2017

Permanent link to this document
https://projecteuclid.org/euclid.gt/1508437638

Digital Object Identifier
doi:10.2140/gt.2017.21.2093

Mathematical Reviews number (MathSciNet)
MR3654105

Zentralblatt MATH identifier
1365.14027

Subjects
Primary: 14F42: Motivic cohomology; motivic homotopy theory [See also 19E15] 19E15: Algebraic cycles and motivic cohomology [See also 14C25, 14C35, 14F42]
Secondary: 55Q15: Whitehead products and generalizations 55Q20: Homotopy groups of wedges, joins, and simple spaces 55Q25: Hopf invariants

Keywords
$A^1$-homotopy James construction

Citation

Asok, Aravind; Wickelgren, Kirsten; Williams, Ben. The simplicial suspension sequence in $\mathbb{A}^1\mskip-2mu$–homotopy. Geom. Topol. 21 (2017), no. 4, 2093--2160. doi:10.2140/gt.2017.21.2093. https://projecteuclid.org/euclid.gt/1508437638


Export citation

References

  • M Arkowitz, The generalized Whitehead product, Pacific J. Math. 12 (1962) 7–23
  • A Asok, J Fasel, Toward a meta-stable range in ${\mathbb A}^1$–homotopy theory of punctured affine spaces, Oberwolfach Rep. 10 (2013) 1892–1895
  • A Asok, J Fasel, Algebraic vector bundles on spheres, J. Topol. 7 (2014) 894–926
  • A Asok, J Fasel, A cohomological classification of vector bundles on smooth affine threefolds, Duke Math. J. 163 (2014) 2561–2601
  • A Asok, J Fasel, Splitting vector bundles outside the stable range and $\mathbb{A}^1$–homotopy sheaves of punctured affine spaces, J. Amer. Math. Soc. 28 (2015) 1031–1062
  • A Asok, J Fasel, Comparing Euler Classes, The Quarterly Journal of Mathematics 67 (2016) 603–635
  • A Asok, J Fasel, An explicit $KO$–degree map and applications, Journal of Topology 10 (2017) 268–300
  • J Ayoub, Un contre-exemple à la conjecture de $\mathbb A^1$–connexité de F Morel, C. R. Math. Acad. Sci. Paris 342 (2006) 943–948
  • W D Barcus, The stable suspension of an Eilenberg–MacLane space, Trans. Amer. Math. Soc. 96 (1960) 101–114
  • C Barwick, On left and right model categories and left and right Bousfield localizations, Homology Homotopy Appl. 12 (2010) 245–320
  • H Bass, J Tate, The Milnor ring of a global field, from “Algebraic $K$–theory, II: `Classical' algebraic $K$–theory and connections with arithmetic” (H Bass, editor), Springer, Berlin (1973) 349–446. Lecture Notes in Math., Vol. 342
  • J M Boardman, B Steer, On Hopf invariants, Comment. Math. Helv. 42 (1967) 180–221
  • D E Cohen, Products and carrier theory, Proc. London Math. Soc. 7 (1957) 219–248
  • E B Curtis, Simplicial homotopy theory, Advances in Math. 6 (1971) 107–209
  • P Deligne, Voevodsky's lectures on motivic cohomology 2000/2001, from “Algebraic topology” (N A Baas, E M Friedlander, B Jahren, P A Østvær, editors), Abel Symp. 4, Springer, Berlin (2009) 355–409
  • D Dugger, D C Isaksen, Topological hypercovers and $\mathbb A^1$–realizations, Math. Z. 246 (2004) 667–689
  • D Dugger, D C Isaksen, Motivic Hopf elements and relations, New York J. Math. 19 (2013) 823–871
  • R Elman, N Karpenko, A Merkurjev, The algebraic and geometric theory of quadratic forms, American Mathematical Society Colloquium Publications 56, Amer. Math. Soc., Providence, RI (2008)
  • E D Farjoun, Cellular spaces, null spaces and homotopy localization, Lecture Notes in Mathematics 1622, Springer, Berlin (1996)
  • T Ganea, On the homotopy suspension, Comment. Math. Helv. 43 (1968) 225–234
  • T Geisser, M Levine, The $K$–theory of fields in characteristic $p$, Invent. Math. 139 (2000) 459–493
  • S Gille, S Scully, C Zhong, Milnor–Witt $K$–groups of local rings, Advances in Mathematics 286 (2016) 729–753
  • P G Goerss, J F Jardine, Simplicial homotopy theory, Progress in Mathematics 174, Birkhäuser, Basel (1999)
  • P J Hilton, On the homotopy groups of unions of spaces, Comment. Math. Helv. 29 (1955) 59–92
  • P S Hirschhorn, Model categories and their localizations, Mathematical Surveys and Monographs 99, Amer. Math. Soc., Providence, RI (2003)
  • A Hogadi, G Kulkarni, Gabber's presentation lemma for finite fields, preprint (2016)
  • M Hovey, Model categories, Mathematical Surveys and Monographs 63, Amer. Math. Soc., Providence, RI (1999)
  • D C Isaksen, Etale realization on the $\mathbb A^1$–homotopy theory of schemes, Adv. Math. 184 (2004) 37–63
  • I M James, Reduced product spaces, Ann. of Math. 62 (1955) 170–197
  • I M James, On the suspension triad, Ann. of Math. 63 (1956) 191–247
  • I M James, On the suspension sequence, Ann. of Math. 65 (1957) 74–107
  • J F Jardine, Simplicial presheaves, J. Pure Appl. Algebra 47 (1987) 35–87
  • J F Jardine, Motivic symmetric spectra, Doc. Math. 5 (2000) 445–552
  • J F Jardine, Local homotopy theory, Springer, New York (2015)
  • K Kato, Symmetric bilinear forms, quadratic forms and Milnor $K$–theory in characteristic two, Invent. Math. 66 (1982) 493–510
  • N J Kuhn, The transfer and James–Hopf invariants, Math. Z. 196 (1987) 391–405
  • J P May, Classifying spaces and fibrations, Mem. Amer. Math. Soc. 155, Amer. Math. Soc., Providence, RI (1975)
  • C Mazza, V Voevodsky, C Weibel, Lecture notes on motivic cohomology, Clay Mathematics Monographs 2, Amer. Math. Soc., Providence, RI (2006)
  • J Milnor, On the construction FK, from “Algebraic topology–-a student's guide” (J F Adams, editor), London Mathematical Society Lecture Note Series 4, Cambridge University Press (1972) 119–136
  • F Morel, An introduction to $\mathbb A^1$–homotopy theory, from “Contemporary developments in algebraic $K$–theory” (M Karoubi, A O Kuku, C Pedrini, editors), ICTP Lect. Notes XV, Abdus Salam Int. Cent. Theoret. Phys., Trieste (2004) 357–441
  • F Morel, Sur les puissances de l'idéal fondamental de l'anneau de Witt, Comment. Math. Helv. 79 (2004) 689–703
  • F Morel, Milnor's conjecture on quadratic forms and mod $2$ motivic complexes, Rend. Sem. Mat. Univ. Padova 114 (2005) 63–101
  • F Morel, The stable ${\mathbb A}^1$–connectivity theorems, $K$-Theory 35 (2005) 1–68
  • F Morel, $\mathbb A^1$–algebraic topology over a field, Lecture Notes in Mathematics 2052, Springer, Heidelberg (2012)
  • F Morel, V Voevodsky, ${\mathrm{A}}^1$–homotopy theory of schemes, Inst. Hautes Études Sci. Publ. Math. 90 (1999) 45–143
  • D Orlov, A Vishik, V Voevodsky, An exact sequence for $K^M_\ast/2$ with applications to quadratic forms, Ann. of Math. 165 (2007) 1–13
  • K M Ormsby, P A Østvær, Stable motivic $\pi_1$ of low-dimensional fields, Adv. Math. 265 (2014) 97–131
  • D G Quillen, Homotopical algebra, Lecture Notes in Mathematics 43, Springer, Berlin (1967)
  • O R öndigs, M Spitzweck, P A Østvær, The first stable homotopy groups of motivic spheres, preprint (2016)
  • J-P Serre, Cohomologie modulo $2$ des complexes d'Eilenberg–MacLane, Comment. Math. Helv. 27 (1953) 198–232
  • F Strunk, On motivic spherical bundles, PhD thesis, Institut für Mathematik, Universität Osnabrück (2012) Available at \setbox0\makeatletter\@url https://tinyurl.com/strunkthesis {\unhbox0
  • H Toda, Composition methods in homotopy groups of spheres, Annals of Mathematics Studies 49, Princeton University Press (1962)
  • V Voevodsky, Reduced power operations in motivic cohomology, Publ. Math. Inst. Hautes Études Sci. 98 (2003) 1–57
  • V Voevodsky, Motivic cohomology with ${\bf Z}/2$–coefficients, Publ. Math. Inst. Hautes Études Sci. 98 (2003) 59–104
  • V Voevodsky, On motivic cohomology with $\mathbf Z/l$–coefficients, Ann. of Math. 174 (2011) 401–438
  • M Wendt, Classifying spaces and fibrations of simplicial sheaves, J. Homotopy Relat. Struct. 6 (2011) 1–38
  • G W Whitehead, A generalization of the Hopf invariant, Ann. of Math. 51 (1950) 192–237
  • G W Whitehead, On the Freudenthal theorems, Ann. of Math. 57 (1953) 209–228
  • G W Whitehead, Elements of homotopy theory, Graduate Texts in Mathematics 61, Springer, New York (1978)
  • J H C Whitehead, On adding relations to homotopy groups, Ann. of Math. 42 (1941) 409–428
  • K Wickelgren, B Williams, The simplicial EHP Sequence in ${\mathbb A}^1$–algebraic topology, preprint (2014)
  • J Wu, Simplicial objects and homotopy groups, from “Braids” (A J Berrick, F R Cohen, E Hanbury, Y-L Wong, J Wu, editors), Lect. Notes Ser. Inst. Math. Sci. Natl. Univ. Singap. 19, World Sci. Publ., Hackensack, NJ (2010) 31–181